Alert archive / Virginia / Tornado Warnings in 2011
Tornado Warning 83, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Sep 7, 2011, 8:42 PM EDT for King George County, Virginia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2011, 8:42 PM EDT (00:42 UTC)
- Expired
- Sep 7, 2011, 9:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County King George County, VA
The radar
The Sterling radar (KLWX), 85 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 8:55 PM EDT | TORNADO | 2 Wnw Dahlgren, VA | 60 TO 70 INCH TREE DOWN BLOCKING DAHLGREN RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069
WFUS51 KLWX 080042
TORLWX
VAC099-080115-
/O.NEW.KLWX.TO.W.0083.110908T0042Z-110908T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
842 PM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN KING GEORGE COUNTY IN CENTRAL VIRGINIA...
* UNTIL 915 PM EDT
* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER
SOUTHEASTERN KING GEORGE COUNTY...OR 8 MILES SOUTHWEST OF COLONIAL
BEACH...MOVING NORTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
NINDE...
BERTHAVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3836 7714 3838 7711 3838 7701 3833 7700
3832 7702 3829 7700 3827 7700 3826 7705
3819 7705 3816 7707 3814 7712
TIME...MOT...LOC 0043Z 186DEG 34KT 3820 7708
$$
JRK3 follow-up statements
367
WWUS51 KLWX 080052
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
852 PM EDT WED SEP 7 2011
VAC099-080115-
/O.CON.KLWX.TO.W.0083.000000T0000Z-110908T0115Z/
KING GEORGE VA-
852 PM EDT WED SEP 7 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR KING
GEORGE COUNTY...
AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 6 MILES NORTHEAST OF PORT ROYAL...OR 7 MILES
SOUTHWEST OF COLONIAL BEACH...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
NINDE...
BERTHAVILLE...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3820 7711 3836 7714 3838 7711 3838 7701
3833 7700 3832 7702 3829 7700 3827 7700
3826 7705 3819 7705
TIME...MOT...LOC 0053Z 186DEG 24KT 3823 7709
$$
JRK708
WWUS51 KLWX 080104
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
904 PM EDT WED SEP 7 2011
VAC099-080115-
/O.CON.KLWX.TO.W.0083.000000T0000Z-110908T0115Z/
KING GEORGE VA-
904 PM EDT WED SEP 7 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR KING
GEORGE COUNTY...
AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR DAHLGREN...MOVING NORTH AT 30 MPH.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3825 7706 3838 7706 3838 7701 3833 7700
3832 7702 3829 7700 3827 7700 3826 7705
3825 7705
TIME...MOT...LOC 0104Z 194DEG 27KT 3832 7699
$$
JRK436
WWUS51 KLWX 080113
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
913 PM EDT WED SEP 7 2011
VAC099-080123-
/O.EXP.KLWX.TO.W.0083.000000T0000Z-110908T0115Z/
KING GEORGE VA-
913 PM EDT WED SEP 7 2011
...THE TORNADO WARNING WILL EXPIRE AT 915 PM EDT FOR KING GEORGE
COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3825 7706 3838 7706 3838 7701 3833 7700
3832 7702 3829 7700 3827 7700 3826 7705
3825 7705
TIME...MOT...LOC 0113Z 211DEG 20KT 3834 7697
$$
JRKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Sep 7, 4:06 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Sep 7, 4:06 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
406 PM EDT WED SEP 7 2011
.SYNOPSIS...
LOW PRESSURE WILL REMAIN OVER THE OHIO VALLEY THROUGH THE END OF
THE WEEK. THE INTERACTION OF TROPICAL MOISTURE AND LOW PRESSURE
WILL RESULT IN PERIODS OF HEAVY SHOWERS THROUGH THE END OF THE
WEEK. IMPROVING CONDITIONS ARE EXPECTED OVER THE WEEKEND AS LOW
PRESSURE WEAKENS.
&&
.NEAR TERM /THROUGH THURSDAY/...
NEARLY STACKED LOW PRESSURE WAS SPINNING OVER THE OHIO VALLEY THIS
AFTERNOON. A WARM FRONT THAT HAD BEEN PARALLELING THE CHESAPEAKE BAY
MOST OF THE DAY HAS TILTED BACK TO THE NORTHWEST TOWARD THE
INTERSTATE 95 CORRIDOR THIS AFTERNOON.
TROPICAL MOISTURE PLUME INTERACTED WITH THE WARM FRONTAL BOUNDARY
AND LED TO A HEAVY SOUTH TO NORTH AXIS OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON. 12Z NAM WAS TOO FAR WEST WITH THIS AXIS...AND THE
12Z GFS PERFORMED BETTER ITS PLACEMENT. IN TERMS OF HIGH RESOLUTION
GUIDANCE...WRF-ARW HAS BEEN AND REMAINS TOO FAR WEST AND TOO LATE
WITH SHOWERS WHILE THE HRRR HAS A BETTER HANDLE. HRRR KEEPS THE
CURRENT AXIS OF HEAVY RAINFALL POTENTIAL IN PLACE THROUGH TONIGHT.
IT IMPLIES THAT THE FIRST ROUND OF SHOWERS/ISOLATED THUNDERSTORMS
THIS AFTERNOON IS FOLLOWED BY ANOTHER ROUND OF SHOWERS LATER THIS
EVENING. FORECAST REFLECTS THIS.
HAVE TRIMMED THE WESTERN PORTION OF THE FLASH FLOOD WATCH...BUT HAVE
KEPT UP THE METRO AREAS CURRENTLY EXPERIENCING FLASH FLOODING AND
CONSIDERING THE HRRR PREDICTION MORE HEAVY RAINFALL LATER THIS
EVENING.
SEVERE THREAT HAS ALSO WANED THIS AFTERNOON. STILL CANT RULE OUT AN
ISOLATED DAMAGING THUNDERSTORM NEAR THE BAY...OTHERWISE HAVE BACKED
OFF ON SEVERE THREAT.
UPPER LOW REMAINS ACROSS THE OHIO VALLEY ON THURSDAY. IF
ANYTHING...IT RETROGRADES A LITTLE. HIGH PRECIPITABLE WATER
ENVIRONMENT REMAINS OVER THE CWA...AND THERE WILL BE MORE SHOWERS.
AND IT LIKELY WONT TAKE MUCH ACROSS THE WASHINGTON-BALTIMORE METRO
AREA TO EXACERBATE FLOODING PROBLEMS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
THE SURFACE AND UPPER-LEVEL LOWS ASSOCIATED WITH LEE WILL REMAIN
VERTICALLY STACKED OVER THE OHIO VALLEY AND MIDWEST THROUGH FRIDAY.
HURRICANE KATIA WILL PASS BY WELL TO OUR EAST DURING THIS TIME. A
STATIONARY BOUNDARY WILL REMAIN OVER THE REGION DURING THIS TIME
SEPARATING WARM AND HUMID AIR TO ITS NORTH AND EAST FROM DRIER AIR
TO THE SOUTH AND WEST. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
BOUNDARY DURING THIS TIME. THE BEST CHANCE FOR PRECIPITATION WILL BE
DURING THE EVENING HOURS THURSDAY AND AGAIN FRIDAY AFTERNOON AND
EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE IN ANY THUNDERSTORMS
THAT DEVELOP...BUT IT WILL NOT BE AS WIDESPREAD AS RECENT DAYS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODELS CONTINUE TO SHOW A PERSISTENT CLOSED UPPER LEVEL LOW OVER THE
SOUTH CENTRAL CONUS THROUGH THE WEEKEND. THIS WILL CAUSE PREVAILING
SOUTHERLY FLOW THROUGHOUT THE ATMOSPHERE ENTRAINING MOIST AIR FROM
THE GULF OF MEXICO AND ATLANTIC ACROSS THE CWA. THROUGHOUT THE
EXTENDED PERIOD...THERE ARE CHANCES FOR PRECIPITATION EACH DAY.
HOWEVER...BY SUNDAY CANADIAN SURFACE HIGH PRESSURE WILL BEGIN TO
BUILD SOUTHWARD INTO THE MID ATLANTIC. THIS ALONG WITH THE GRADUAL
ZONAL ELONGATION OF THE UPPER LEVEL LOW...WHICH WILL SHIFT FLOW
LARGELY TO THE WEST...WILL HELP TO LOWER PRECIP CHANCES FOR THE
BEGINNING OF THE WORK WEEK. GUIDANCE SHOWS THE WEAKENING STACKED LOW
MOVING OFF THE EASTERN SEABOARD BY MONDAY. MODELS ARE IN FAIR
AGREEMENT THAT A SURFACE LOW PRESSURE SYSTEM WILL TRACK ACROSS NEW
ENGLAND DURING THE BEGINNING OF THE WORK WEEK CREATING THE POTENTIAL
FOR A FRONTAL PASSAGE ACROSS THE REGION. DUE TO THIS...SHOWERS
THROUGH THE DAY WITH AFTERNOON THUNDERSTORMS WILL BE POSSIBLE.
TEMPERATURES WILL REMAIN SEASONABLE THROUGH THE LONG TERM.
DECREASING CLOUD COVER OVER THE WEEKEND WILL ALLOW DAYTIME HIGHS TO
ONCE AGAIN CLIMB INTO THE MID 80S WITH LOWS IN THE LOW TO MID 60S.
AS THE OVERALL SYNOPTIC PATTERN BEGINS TO TRANSITION...DRIER
CONTINENTAL AIR WILL PUSH INTO THE CWA HELPING TO LOWER RH VALUES.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
MAIN THRUST OF HEAVY RAINFALL/LOW VSBYS ASSOCIATED WITH
THUNDERSTORMS HAS MOVED NORTH OF THE DCA/BWI HUBS. HEAVIEST AXIS SET
UP JUST EAST OF IAD. THERE WILL BE ADDITIONAL SHRA/TSRA INTO THIS
EVENING...BUT ACTIVITY MAY WIND UP BEING MORE SCATTERED. WITH
THAT...VSBYS LIKELY WILL BE PREVAILING VFR FOR THE REST OF THE
AFTERNOON AT THE HUBS. CIGS WILL ALSO LIKELY BE ABLE TO IMPROVE FROM
IFR TO MVFR FOR A TIME THIS AFTERNOON ALTHOUGH MRB/CHO WILL HAVE
MORE TROUBLE IMPROVING. HOWEVER...AT THE SITES WHERE SOME AFTERNOON
IMPROVEMENT OCCURS CIGS ARE EXPECTED TO DROP BACK DOWN TO IFR AND
POSSIBLY LIFR THIS EVENING. GUIDANCE INDICATES THAT VSBYS MAY FOLLOW
SUIT OVERNIGHT. SO WIDESPREAD IFR/LIFR CONDITIONS ARE EXPECTED AT
ALL TERMINALS TONIGHT INTO EARLY THURSDAY MORNING BEFORE CONDITIONS
IMPROVE SOME FOR THURSDAY AFTERNOON.
LOW CLOUDS AND FOG WILL REDUCE CIGS AND VSBYS THURSDAY NIGHT INTO
FRIDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND T-STORMS ARE
ALSO EXPECTED THURSDAY NIGHT THROUGH FRIDAY.
SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER THE WEEKEND AND INTO
THE BEGINNING OF THE WORK WEEK COULD OCCASIONALLY LOWER VISIBILITIES
AT AREA TERMINALS. CEILINGS WILL BEGIN TO RISE AS DRIER AIR BECOMES
ENTRAINED ACROSS THE CWA.
&&
.MARINE...
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM UP THE BAY FOR
SOUTH/SOUTHEAST WINDS BEING CHANNELING UP THE BAY. WINDS ARE
EXPECTED TO LESSEN THIS EVENING...ALTHOUGH ANY SHOWERS COULD LOCALLY
TRANSPORT HIGHER GUSTS.
SCATTERED TO NUMEROUS SHOWERS AND T-STORMS ARE EXPECTED THURSDAY
NIGHT THROUGH FRIDAY AS A STATIONARY BOUNDARY REMAINS NEAR THE
WATERS.
DECREASING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE
WEEKEND. PRIMARILY LIGHT WINDS INCREASING TO ABOUT 10KT IN THE
AFTERNOONS SHOULD LIMIT WAVES TO 2 FT OR LESS.
&&
.HYDROLOGY...
WE HAVE BEEN WAITING FOR A COUPLE DAYS NOW TO SEE WHERE THE PRIMARY
RAINBAND IS GOING TO SET UP. I THINK WE ARE STARTING TO SEE THE
ANSWER...AND IT APPEARS TO BE FARTHER EAST THAN ORIGINALLY PROJECTED
BY COMPUTER MODELS.
THIS HAD PRETTY SIGNIFICANT IMPLICATIONS ON THE RIVER FORECASTS
PRODUCED BY THE MIDDLE ATLANTIC RIVER FORECAST CENTER...WHICH ARE
NOW SHARPLY LOWER IN MANY AREAS.
ADDITIONAL RAINFALL WILL BE VERY LIMITED IN THE UPPER POTOMAC...
PERHAPS LESS THAN A QUARTER INCH. BUT TWO TO FOUR ADDITIONAL INCHES
OF RAINFALL...WITH ISOLATED HIGHER AMOUNTS...REMAINS POSSIBLE IN THE
EASTERN HALF OF THE FORECAST AREA. I STILL SEE SOME RISK OF UPSLOPE
PRECIP AS WELL...WHICH COULD ENHANCE AMOUNTS LOCALLY.
AT THIS TIME...ISSUED NO NEW FLOOD WARNINGS FOR THE RIVERS. ONLY PAW
PAW ON THE POTOMAC...AND A FEW OF THE SMALL TRIBUTARIES...HAVE
WARNINGS AT THIS TIME. SEVERAL RIVER FLOOD WATCHES REMAIN IN EFFECT.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY IS IN EFFECT FOR HIGH TIDE ON THE UPPER
TIDAL POTOMAC STARTING THIS AFTERNOON AND THEN TONIGHT FOR THE
REST OF THE AREA INTO THURSDAY MORNING. ANOMALIES OF 1 TO PERHAPS
2 FEET ARE EXPECTED. WILL NEED TO WATCH SENSITIVE LOCATIONS SUCH
AS ANNAPOLIS AND BOWLEY BAR AS SOLID COASTAL FLOOD ADVISORY
CRITERIA COULD COME CLOSE TO MODERATE THRESHOLD. HAVE KEPT WATCH
UP FOR THE SUBSEQUENT HIGH TIDE CYCLES THROUGH FRIDAY MORNING.
WITH AN EASTERLY WIND...AM WORRIED THAT WATER MAY REMAIN TRAPPED
AND ANOMALIES AT OR ABOVE CURRENT LEVELS WILL BE IN PLACE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY
MORNING FOR DCZ001.
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THURSDAY FOR DCZ001.
MD...COASTAL FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY
MORNING FOR MDZ007-011-013-014-016>018.
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ004>007-
009>011-013-014-016>018.
COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
THURSDAY FOR MDZ007-011-014-016>018.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THURSDAY FOR MDZ013.
VA...COASTAL FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY
MORNING FOR VAZ052>055-057.
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ042-
052>055-057.
COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
THURSDAY FOR VAZ052-055-057.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THURSDAY FOR VAZ053-054.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ530>534-537-538-542-543.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BJL
LONG TERM...CJL
AVIATION...BPP/BJL/CJL
MARINE...BPP/BJL/CJL
HYDROLOGY...JCE
TIDES/COASTAL FLOODING...BPPHazardous weather outlook, Sep 7, 7:40 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 740 PM EDT WED SEP 7 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 081045- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 740 PM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH THIS EVENING. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR FURTHER DETAILS. A FLOOD WARNING IS IN EFFECT FOR THE AREA THROUGH 1115 PM FOR CREEKS AND STREAMS. SEE FLWLWX FOR MORE DETAILS. A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING. ISOLATED DAMAGING WIND GUSTS AND PERHAPS EVEN AN ISOLATED TORNADO WILL BE POSSIBLE. A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR LOCATIONS ALONG THE UPPER TIDAL POTOMAC RIVER...INCLUDING WASHINGTON DC AND ALEXANDRIA. A COASTAL FLOOD ADVISORY IS ALSO IN EFFECT ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR HEAVY RAIN WILL PERSIST INTO THURSDAY...WITH A CONTINUED RISK OF FLASH FLOODING. THE COASTAL FLOOD ADVISORY FOR THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER CONTINUES INTO THURSDAY MORNING...THEN A COASTAL FLOOD WATCH REMAINS IN EFFECT THURSDAY AFTERNOON THROUGH FRIDAY MORNING. MINOR RIVER FLOODING IS EXPECTED ALONG THE LOWER POTOMAC RIVER AND ITS TRIBUTARIES THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-081045- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 740 PM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FROM FREDERICK COUNTY MARYLAND SOUTH THROUGH THE WESTERN SUBURBS OF WASHINGTON DC AND TOWARD THE FREDERICKSBURG AREA THROUGH THIS EVENING. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR HEAVY RAIN WILL PERSIST INTO THURSDAY... WITH A CONTINUED RISK OF FLASH FLOODING MAINLY EAST OF THE BLUE RIDGE. MINOR RIVER FLOODING IS EXPECTED ALONG THE LOWER POTOMAC RIVER AND ITS TRIBUTARIES THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 7, 5:59 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
559 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD 3 SW CROWNSVILLE 38.99N 76.63W
09/07/2011 ANNE ARUNDEL MD DEPT OF HIGHWAYS
ROUTE 450 FLOODED BY THE NORTH RIVER NEAR ARUNDEL
RIDGE.
&&
EVENT NUMBER LWX1101803
JESpecial weather statement, Sep 7, 6:12 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
612 PM EDT WED SEP 7 2011
MDZ006-010-011-014-072300-
NORTHERN BALTIMORE MD-HOWARD MD-ANNE ARUNDEL MD-SOUTHERN BALTIMORE MD-
612 PM EDT WED SEP 7 2011
...LOCALLY HEAVY SHOWERS TO AFFECT NORTHERN BALTIMORE...HOWARD...ANNE
ARUNDEL AND SOUTHERN BALTIMORE COUNTIES...
A LINE OF SHOWERS HAVE DEVELOPED ACROSS THE WESTERN AND SOUTHERN
SUBURBS OF BALTIMORE. THESE SHOWERS ARE MOVING NORTH AT 30 MPH.
HEAVY DOWNPOURS FROM THESE SHOWERS ARE OCCURRING OVER THE SAME AREA
THAT RECEIVED HEAVY RAINFALL EARLIER TODAY. THIS WILL LIKELY KEEP
WATER LEVELS ELEVATED AND FLOODING MAY REDEVELOP EARLY THIS EVENING.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH CAN BE EXPECTED THROUGH 7 PM.
LOCATIONS IMPACTED INCLUDE ELLICOTT CITY...COLUMBIA...
REISTERSTOWN...BROOKLYN PARK AND BALTIMORE.
&&
LAT...LON 3963 7657 3961 7664 3957 7655 3953 7651
3950 7644 3924 7646 3920 7649 3925 7655
3926 7660 3917 7647 3904 7648 3918 7685
3955 7686 3966 7682 3961 7666 3964 7658
3972 7663 3972 7662
TIME...MOT...LOC 2206Z 180DEG 27KT 3954 7679 3919 7653
3927 7675
JRKSpecial weather statement, Sep 7, 6:55 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
655 PM EDT WED SEP 7 2011
MDZ017-072330-
ST. MARYS MD-
655 PM EDT WED SEP 7 2011
...STRONG THUNDERSTORM TO AFFECT ST. MARYS COUNTY...
AT 655 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF VALLEY LEE...MOVING NORTH AT 30 MPH.
LOCATIONS IMPACTED INCLUDE SAINT MARYS RIVER...SAINT MARYS CITY...
LEONARDTOWN...LEXINGTON PARK...CALIFORNIA...TOWN CREEK...PATUXENT
RIVER NAS AND HOLLYWOOD.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND POND ON ROADWAYS.
WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THIS STORM. WITH THE
GROUND ALREADY SATURATED...WINDS OF THIS MAGNITUDE COULD BE ENOUGH
TO BRING DOWN TREES.
&&
LAT...LON 3827 7638 3823 7637 3810 7647 3813 7650
3814 7654 3819 7655 3822 7661 3823 7669
3839 7667 3836 7649 3833 7649 3830 7645
3832 7641 3830 7636
TIME...MOT...LOC 2255Z 200DEG 26KT 3809 7659
JRKLocal storm report, Sep 7, 7:52 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
752 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 3 SE LEONARDTOWN 38.27N 76.60W
09/07/2011 ST. MARYS MD TRAINED SPOTTER
APPROX 6-8 TREES DOWN
&&
EVENT NUMBER LWX1101804
HASLocal storm report, Sep 7, 7:53 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
753 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD 3 SE LEONARDTOWN 38.27N 76.60W
09/07/2011 ST. MARYS MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1101805
HASSpecial weather statement, Sep 7, 8:34 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
834 PM EDT WED SEP 7 2011
MDZ014-018-080100-
ANNE ARUNDEL MD-CALVERT MD-
834 PM EDT WED SEP 7 2011
...STRONG THUNDERSTORM TO AFFECT ANNE ARUNDEL AND CALVERT COUNTIES...
AT 834 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF PRINCE FREDERICK...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE BREEZY POINT...CHESAPEAKE BEACH AND NORTH
BEACH.
THIS STORM IS PRODUCING VERY HEAVY DOWNPOURS AND FREQUENT CLOUD TO
GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. WITH THE
GROUND ALREADY SATURATED...WINDS OF THIS MAGNITUDE COULD BE ENOUGH
TO BRING DOWN TREES.
&&
LAT...LON 3856 7651 3852 7650 3851 7651 3852 7659
3881 7661 3882 7649 3875 7652 3868 7651
3866 7652 3862 7650
TIME...MOT...LOC 0034Z 187DEG 21KT 3857 7652
JRKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:29 PM EDT | Special Marine Warning | LWX | 66 min | |
| Sep 7, 8:32 PM EDT | Special Marine Warning | LWX | 61 min | |
| Sep 7, 9:09 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, King George, City of Alexandria, City of Falls Church | 3 hr |
| Sep 8, 12:14 AM EDT | Special Marine Warning | LWX | 61 min | |
| Sep 8, 12:54 AM EDT | Special Marine Warning | LWX | 96 min | |
| Sep 8, 1:42 AM EDT | Special Weather Statement | LWX | Arlington, City of Alexandria, City of Falls Church | 93 min |
| Sep 8, 3:55 AM EDT | Areal Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 14 hr |
| Sep 8, 12:23 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, Prince William, City of Alexandria, City of Fairfax, City of Falls Church | 11 hr |
| Sep 8, 2:31 PM EDT | Flash Flood Warning | LWX | Fairfax, Loudoun, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 5 hr |
| Sep 8, 3:23 PM EDT | Special Weather Statement | LWX | Fairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 97 min |
| Sep 8, 5:17 PM EDT | Special Marine Warning | LWX | 88 min | |
| Sep 8, 5:27 PM EDT | Flash Flood Warning | LWX | Arlington, City of Falls Church | 3 hr |
| Sep 8, 5:52 PM EDT | Flash Flood Warning | LWX | King George, Stafford | 8 hr |
| Sep 8, 7:01 PM EDT | Flash Flood Warning | LWX | Culpeper, Fairfax, Fauquier, Loudoun, Prince William, Spotsylvania and 5 more | 4 hr |
| Sep 8, 7:17 PM EDT | Special Marine Warning | LWX | 58 min | |
| Sep 8, 7:19 PM EDT | Special Marine Warning | LWX | 41 min |
Nearby
Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.